It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-26-2005, 12:23 PM   #1
Newbie
(female)
 
Join Date: Oct 2005
Posts: 3
evetty HB User
Question ortho-evra side effects???

I recently tried using Ortho-evra (the patch) last week. I put it on the night that I got my period and the next day I was very sick. I vomited 3 times, but there was nothing in my stomach. I was breaking into a cold sweat and shivering, but had no fever. I'm confused though because the nurse I talked to told me not to take off the patch and go to the ER because it was probably a virus that I had caught at the ER a few days ago (i also sprained my ankle). After vomiting again (sorry to get so graphic) I was so frustrated that I just took off the patch and within 30 minutes I was fine!! I'm still not sure what it was, but I know one of the side effects of ortho-evra is vomiting, yet the nurse said that it shouldn't make you vomit because it's going through your skin and not directly into your stomach... ???... so really... I'm not sure whether to just go on the pill or try again... I'm really afraid to try again because I don't want to feel all that again, and I also read that it actually could cause more clotting than the pill... what should i do??


Sorry it's so long.... had to get this out...

 
Old 10-26-2005, 02:44 PM   #2
Senior Veteran
(female)
 
Join Date: Aug 2004
Location: Suburban P
Posts: 1,894
GLSheridan HB User
Re: ortho-evra side effects???

Quote:
Originally Posted by evetty
I recently tried using Ortho-evra (the patch) last week. I put it on the night that I got my period and the next day I was very sick. I vomited 3 times, but there was nothing in my stomach. I was breaking into a cold sweat and shivering, but had no fever. I'm confused though because the nurse I talked to told me not to take off the patch and go to the ER because it was probably a virus that I had caught at the ER a few days ago (i also sprained my ankle). After vomiting again (sorry to get so graphic) I was so frustrated that I just took off the patch and within 30 minutes I was fine!! I'm still not sure what it was, but I know one of the side effects of ortho-evra is vomiting, yet the nurse said that it shouldn't make you vomit because it's going through your skin and not directly into your stomach... ???... so really... I'm not sure whether to just go on the pill or try again... I'm really afraid to try again because I don't want to feel all that again, and I also read that it actually could cause more clotting than the pill... what should i do??


Sorry it's so long.... had to get this out...
Nausea is a common side effect of the patch, but it will usually go away after a few weeks/cycles. Your body just needs to get used to the hormones.

If you'd like to continue using the patch, ask your doctor for a anti-nausea drug like Phenergan or Compazine. That should settle your stomach, although might make you sleepy.

And yes, recent studies show that the patch is more likely to cause blood clots than the pill, but this usually isn't a problem for healthy, non-smokers.

If you want, certainly try the pill again. There are many, many combinations of hormones available. It's just trial and error to see what works best for you.

 
Sponsors Lightbulb
   
Old 10-26-2005, 04:08 PM   #3
Senior Veteran
(female)
 
Join Date: Mar 2004
Location: North of Boston, MA
Posts: 1,433
BostonGirl44 HB User
Re: ortho-evra side effects???

I had the same issue. I was on it for one and a half years before the vomiting started. My doctor told me she could give me an anti-nausea medication, but I just stopped using the patch. It wasn't worth it for me in the end.

 
Old 10-26-2005, 07:04 PM   #4
Newbie
(female)
 
Join Date: Oct 2005
Posts: 3
evetty HB User
Re: ortho-evra side effects???

Quote:
Originally Posted by BostonGirl44
I had the same issue. I was on it for one and a half years before the vomiting started. My doctor told me she could give me an anti-nausea medication, but I just stopped using the patch. It wasn't worth it for me in the end.

what did you end up using instead?? just the pill??

 
Old 10-26-2005, 07:32 PM   #5
Newbie
(female)
 
Join Date: Oct 2005
Posts: 3
evetty HB User
Re: ortho-evra side effects???

also, what is it that makes you nauseous and vomit while on birth control?? Is it really the hormones or is because , like the nurse said, it is being absorbed through your stomach?? If it is the hormones... then if I have bad side effects to this wouldn't it happen on ALL hormonal birth controls, whether it be the pill, patch, or ring?? just wondering...

 
Old 10-27-2005, 08:17 AM   #6
Senior Veteran
(female)
 
Join Date: Mar 2004
Location: North of Boston, MA
Posts: 1,433
BostonGirl44 HB User
Re: ortho-evra side effects???

Quote:
Originally Posted by evetty
what did you end up using instead?? just the pill??
Hey evetty,

Nope, went off all bc pills completely. Current BF had a vasectomy a few years back and I use VCF instead (just to be extra safe).

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Ortho Surgeon Appt. Thursday. What should I ask and say or not say?? Please Help!!!!! skych Chronic Pain 20 02-15-2011 05:15 AM
Update from Ortho surgeon consult! New things to rule out before surgery. skych Spinal Cord Disorders 0 07-18-2008 05:47 AM
Seasonale and ortho tricyclen lo erica05973 Birth Control 1 01-25-2007 01:21 PM
Just started Ortho Tri-cyclen Lo Ladykit1980 Birth Control 6 08-09-2006 05:00 PM
Ortho Tri- Cyclen, good for acne? lexla Acne 16 11-22-2005 09:02 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Kszan (36), KREgirl09 (6), lorileamc (5), Princesa (5), Titchou (3), Seraph (3), Remod (3), janewhite1 (2), Chantal6 (2), writeleft (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 09:01 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!